Journal of Symbolic Logic

Some Model Theory for Almost Real Closed Fields

Francoise Delon and Rafel Farre

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

We study the model theory of fields $k$ carrying a henselian valuation with real closed residue field. We give a criteria for elementary equivalence and elementary inclusion of such fields involving the value group of a not necessarily definable valuation. This allows us to translate theories of such fields to theories of ordered abelian groups, and we study the properties of this translation. We also characterize the first-order definable convex subgroups of a given ordered abelian group and prove that the definable real valuation rings of $k$ are in correspondence with the definable convex subgroups of the value group of a certain real valuation of $k$.

Article information

Source
J. Symbolic Logic, Volume 61, Issue 4 (1996), 1121-1152.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183745127

Mathematical Reviews number (MathSciNet)
MR1456099

Zentralblatt MATH identifier
0874.03045

JSTOR
links.jstor.org

Subjects
Primary: 03C30: Other model constructions
Secondary: 12D15: Fields related with sums of squares (formally real fields, Pythagorean fields, etc.) [See also 11Exx] 12J10: Valued fields 60F20: Zero-one laws 03B25: Decidability of theories and sets of sentences [See also 11U05, 12L05, 20F10]

Keywords
Henselian fields real closed fields ordered abelian groups decidability

Citation

Delon, Francoise; Farre, Rafel. Some Model Theory for Almost Real Closed Fields. J. Symbolic Logic 61 (1996), no. 4, 1121--1152. https://projecteuclid.org/euclid.jsl/1183745127


Export citation